Dangers of Combining Hydrocodone and Tranquilizers

Dangers of Combining Hydrocodone and Tranquilizers

Hydrocodone and tranquilizers are drugs that can have serious negative effects when used other than as prescribed. These are two of the more frequently abused drugs, and the potentially harmful side effects increase exponentially when they are used in combination.

Hydrocodone

Hydrocodone is a narcotic pain reliever that is often combined with acetaminophen to help relieve moderate to severe pain. Hydrocodone only exists in combination with other substances and is never sold legally in its pure form.

Hydrocodone is known for being highly addictive. Tolerance, dependence and addiction begin to set in over time. There are many methods an addict can find to obtain this drug, even without a prescription. It is not uncommon for drugs containing hydrocodone to be sold illegally on the street for patients feeling the need for larger doses. Many also are able to obtain it through the use of low-security online pharmacies.

Tranquilizer Use Risks

Tranquilizers are drugs that help to calm an individual. As a result, they are most often used to assist people suffering from anxiety problems. While other drugs are more frequently used to treat such issues, tranquilizers are still commonly circulated.

For many years, tranquilizers were divided into two categories, major and minor. The former category pertained to tranquilizers used to treat those suffering from major psychiatric illnesses, such as manic depression and schizophrenia. Today, the terminology has shifted, and major tranquilizers are commonly called antipsychotic agents or neuroleptics. It is this type of tranquilizer that is usually being referred to when one is discussing tranquilizer abuse.

Frequent reliance on tranquilizers can lead to tolerance, which means a user grows accustomed to a drug’s effects and needs an increasing amount to feel its effect. The increase in dosage can be dangerous, potentially leading to dependence and addiction.

Hydrocodone and Tranquilizers

The serious side effects of these drugs can include seizers, urinary issues, nausea, anxiety, fainting, confusion, jaundice, a slowed heartbeat and other breathing problems. The problem with taking tranquilizers and hydrocodone together is that these side effects rise in likelihood.

Many may attempt to use these drugs in combination with one another when suffering extreme pain or for recreational use since many find combining drugs in concerning quantities to provide a euphoric high. In any instance, using tranquilizers and hydrocodone in conjunction with each other can lead to even more dangerous consequences. In particular, breathing can be seriously impaired.

How We Can Help

If you or someone you know has fallen into an addiction to either tranquilizers or hydrocodone, we are here to help you get on the road to sobriety. Call our toll-free number, where our counselors are standing by 24 hours a day to answer your questions, listen to your concerns and provide helpful and friendly advice in a non-judgmental environment.